MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN NEEDLE KNIFE V
Model Number KD-V451M
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the knife of the single use 3-lumen needle knife pierced the sheath and protruded.The issue occurred when the device was inserted into a scope and the physician tried to project the incision knife at the tip.A similar device was used to complete the procedure.There was no reported patient harm or impact due to this event.During device evaluation at olympus, it was found the wire sheathing had turned over toward the proximal side.The report is being submitted due to the defect found during evaluation.
 
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the dissection knife was retracted into the tube.When the slider was pushed and pulled, the dissection knife protruded from the tip of the tube.The protruding dissection knife had no wire sheathing.When operating, the slider with the tube tip was bent and the incision knife protruded from the tip.No abnormalities were found on the other side of the tube near the tip.No leakages were found.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Since the broken knife could not be replicated and there were no cracks or tears in the distal end tube, a definitive root cause of the broken distal end could not be determined.Although the root cause of the peeled cover and exposed knife could not be determined, the cutting knife was moved while the end face of the coated portion of the wire was caught on something.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : when using the kd-v451m, and any irregularity is detected on the coated surface of the cutting knife, immediately stop using it.Otherwise, patient injury such as perforation, bleeding, and mucous membrane damage could occur.When resistance to extension of the cutting knife is encountered, lower the forceps elevator to the position that allows you to easily extend the knife.Forcibly extension of the knife may cause patient injury such as bleeding.This may also damage the instrument.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE 3-LUMEN NEEDLE KNIFE V
Common Device Name
SINGLE USE 3-LUMEN NEEDLE KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18569545
Report Number9614641-2024-00160
Device Sequence Number20590774
Product Code KNS
UDI-Device Identifier04953170244148
UDI-Public04953170244148
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V451M
Device Lot Number1XK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown